Arkansas, 2014Flood in Arkansas, April 1 to 4, 2014
April 1 to 4, 2014 · NWS LZK · 1 event in 1 county or zone
The Cache River at Patterson rose just above flood stage early in the month due to heavy spring rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cache River at Patterson rose just above flood stage early in the month due to heavy spring rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 1, 8:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 1, 8:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT TUE APR 1 2014
.AVIATION...
LOW CLOUDS WILL BECOME MORE PREVALENT OVERNIGHT...WITH MVFR/IFR
CEILINGS DEVELOPING. THERE WILL BE PATCHY FOG AS WELL.
ANY FOG WILL LINGER UNTIL AROUND MID-MORNING WEDNESDAY
BEFORE DISSIPATING. LOW CLOUDS WILL HANG AROUND MUCH OF THE
DAY...BUT MAY BREAK UP SOMEWHAT IN PLACES DURING THE AFTERNOON.
SCATTERED SHOWERS/ISOLATED THUNDERSTORMS ARE IN THE FORECAST.
WINDS WILL BE SOUTHEAST AT 5 TO 10 MPH OVERNIGHT. SOUTH WINDS
AT 10 TO 20 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS FROM
18 TO 26 MPH. (46)
&&
.UPDATE...
SATELLITE IMAGES SHOW ABUNDANT CLOUD COVER OVER ARKANSAS THIS
EVENING. THE WARM FRONT IS NEAR THE MISSOURI BORDER. LOWERED WIND
SPEEDS A BIT FOR OVERNIGHT AND ADDED SOME PATCHY FOG. ABUNDANT LOW
LEVEL MOISTURE WILL CONTINUE INTO THE MORNING. RAIN CHANCES WILL
INCREASE WEDNESDAY AS A SHORT WAVE MOVES INTO THE AREA.
&&
.PREV DISCUSSION... /ISSUED 237 PM CDT TUE APR 1 2014/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MODELS REMAIN IN GENERAL AGREEMENT THIS PERIOD AND CONTINUE TO
ADVERTISE A PROGRESSIVE PATTERN WITH UNSETTLED CONDITIONS THROUGH
THURSDAY NIGHT. WHILE THERE IS DECENT ENOUGH AGREEMENT IN THE
SYNOPTIC SCALE...THERE ARE TIMING DIFFERENCES IN THE FINER DETAILS
WORTH NOTING. ECMWF HAS BEEN THE MOST CONSISTENT SOLUTION WITH THIS
SCENARIO BUT THE GFS IS SLOWLY TRENDING ITS WAY AND WHILE A BLEND OF
SOLUTIONS IS PREFERRED...THERE WILL BE A LEAN TOWARDS THE ECMWF.
LATEST SURFACE ANALYSIS PLACES A FRONTAL BOUNDARY OVER THE NORTHERN
PART OF THE STATE. BOUNDARY HAS BEEN QUASI-STATIONARY MOST OF THE
DAY BUT EXPECTED TO LIFT TO THE NORTH THIS EVENING AND TONIGHT AND
INTO SOUTHERN MISSOURI BY MORNING. DEW POINTS ACROSS THE STATE
CURRENTLY RANGE FROMM THE UPPER 20S OVER THE NORTHWEST TO THE MID
60S OVER THE SOUTHWEST AND ARE EXPECTED TO INCREASE OR REMAIN
ELEVATED AS THE BOUNDARY LIFTS TO THE NORTH. PWATS EXPECTED TO
INCREASE TO 1 TO 1.5 INCHES BY WEDNESDAY AFTERNOON AS SOUTHERLY
SURFACE FLOW AND SOUTHWEST UPPER FLOW INCREASES.
SOUTHWEST FLOW WILL INCREASE COURTESY OF A DEEP UPPER LOW OFF THE
NORTHERN CALIFORNIA COAST AND CLEARLY VISIBLE ON MOISTURE CHANNEL
IMAGERY. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL RIPPLE THROUGH
SAID FLOW AND WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS
PRETTY MUCH ANYTIME ON WEDNESDAY BUT CHANCES WILL BE BETTER IN THE
AFTERNOON. POPS WILL BE IN THE SCATTERED CATEGORY AS TRYING TO NAIL
DOWN THE TIMING OF THESE IMPULSES IN NO EASY TASK. STRONG TO SEVERE
STORMS CAN NOT BE EXCLUDED WITH ELEVATED MOISTURE AND INCREASING
INSTABILITY WITH THE NORTHWEST HALF OF THE STATE HAVING THE BEST
CHANCES OF SEEING THE STRONGER STORMS.
POPS WILL BE INCREASED WEDNESDAY NIGHT AND ESPECIALLY THURSDAY AS
VIGOROUS UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL
PLAINS WEDNESDAY NIGHT AND THURSDAY. TROUGH TAKES ON A SLIGHT
NEGATIVE TILT AS IT PASSES THROUGH WITH THE ATTENDANT SURFACE LOW
STRENGTHENING IN RESPONSE. SURFACE LOW WILL BE LOCATED IN CENTRAL
MISSOURI BY THURSDAY EVENING WITH FROPA EXPECTED DURING THE EVENING
HOURS.
MODELS CONTINUING TO POINT TOWARDS TWO ROUNDS OF CONVECTION COME
THURSDAY. FIRST ROUND IS EXPECTED EARLY IN THE DAY WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS AS THE STRONGEST OF THE AFOREMENTIONED
IMPULSES COMES THROUGH. ANOTHER...POTENTIALLY MORE SIGNIFICANT ROUND
OF CONVECTION...IS EXPECTED WITH THE COLD FRONT THURSDAY AFTERNOON
AND EVENING. SEVERE POTENTIAL WILL BE AIDED BY GOOD JET DYNAMICS...
AN UNSTABLE AIR MASS AND INCREASING LOW LEVEL SHEER WITH TORNADOES A
DISTINCT POSSIBILITY.
AREA WILL ALSO SEE AN INCREASED THREAT FOR HEAVY RAINFALL
..ESPECIALLY IF MULTIPLE ROUNDS OF PRECIPITATION DEVELOP FROM WED
NIGHT...DURING THE DAY THURSDAY...THEN FINALLY THU EVENING/NIGHT.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WITH SOME LOCALLY
HIGHER AMOUNTS.
THE FRONT WILL BE WELL EAST OF THE STATE FRIDAY MORNING WITH COOLER
AND DRIER CONDITIONS EXPECTED TO ROUND OUT THE PERIOD. OVERALL THE
MAV/MEX NUMBERS LOOK GOOD AND ARE GENERALLY ACCEPTED.
LONG TERM....SATURDAY THROUGH TUESDAY
HIGH PRESSURE WILL BE OVER THE REGION SATURDAY...WITH DRY CONDITIONS
BEGINNING THE LONG TERM. AS WE HEAD INTO NEXT WEEK...LARGE TROUGH
OVER THE CENTER OF THE COUNTRY WILL MOVE INTO THE REGION. SEVERAL
SYSTEM WILL MOVE AHEAD OF THE TROUGH...AND BRING SEVERAL ROUNDS OF
RAINFALL. HOWEVER...DUE TO TIMING AND STRENGTH DIFFERENCES...HAVE
LEFT ONLY SMALL RAIN CHANCES IN UNTIL BETTER AGREEMENT IS REACHED.
TEMPERATURES WILL BE CLOSE TO GUIDANCE...WHICH IS NEAR TO SLIGHTLY
BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 59 75 63 80 / 20 40 70 70
CAMDEN AR 62 78 66 80 / 20 40 40 70
HARRISON AR 57 73 62 78 / 30 40 70 70
HOT SPRINGS AR 61 76 65 79 / 20 40 60 70
LITTLE ROCK AR 61 76 65 80 / 20 40 60 70
MONTICELLO AR 61 78 66 81 / 10 40 40 60
MOUNT IDA AR 62 76 65 78 / 20 40 60 70
MOUNTAIN HOME AR 58 73 62 80 / 20 40 70 70
NEWPORT AR 59 75 64 79 / 10 40 70 70
PINE BLUFF AR 61 77 65 81 / 10 40 50 70
RUSSELLVILLE AR 60 74 64 79 / 20 40 70 70
SEARCY AR 60 75 64 79 / 10 40 70 70
STUTTGART AR 60 76 65 79 / 10 40 50 70
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 1, 4:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 1 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE APR 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE CHANCES FOR ANY HAZARDOUS WEATHER WILL REMAIN LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE WEDNESDAY
AND THURSDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST.
ON WEDNESDAY AND WEDNESDAY NIGHT...SOUTHWEST FLOW ALOFT WILL BRING
SEVERAL UPPER LEVEL IMPULSES ACROSS THE REGION. THESE SYSTEMS WILL
INTERACT WITH ABUNDANT MOISTURE TO PRODUCE GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS. SOME STRONG AND SEVERE STORMS WILL BE POSSIBLE...
ESPECIALLY OVER THE NORTHWEST HALF OF ARKANSAS WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.
FOR THURSDAY AND THURSDAY NIGHT...THE MAIN LOW PRESSURE SYSTEM IS
FORECAST TO TRACK TO THE NORTHWEST OF THE STATE. THE ASSOCIATED COLD
FRONT WILL MOVE ACROSS ARKANSAS THURSDAY NIGHT. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL FORM AHEAD OF THE COLD FRONT THURSDAY...
BECOMING MORE WIDESPREAD THURSDAY NIGHT AS THE FRONT ENTERS TO AREA.
THE POTENTIAL FOR ADDITIONAL STRONG AND SEVERE STORMS WILL EXIST...
ESPECIALLY THURSDAY AFTERNOON AND THURSDAY NIGHT. HOWEVER...THERE
STILL REMAINS SOME UNCERTAINTY REGARDING THE AMOUNT OF AVAILABLE
INSTABILITY AHEAD OF THE FRONT...ESPECIALLY IF CLOUD COVER PERSISTS
DURING MUCH OF THE DAY ON THURSDAY. CURRENT FORECAST PARAMETERS DO
INDICATE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.
ARKANSANS ARE REMINDED TO CONTINUE MONITORING THE LATEST FORECASTS
THE NEXT FEW DAYS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE
POTENTIAL FOR SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NECESSARY WEDNESDAY AND THURSDAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Flood, Woodruff
- When
- April 1, 11:00 PM CST to April 4, 10:00 PM CST
- Where
- Woodruff County, 0.89 mi SSW of Patterson to 0.71 mi ENE of Riverside
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.239, -91.237
Heavy spring rainfall caused the Cache River at Patterson to rise just above flood stage during the late evening hours on the 1st, then the river fell back below flood stage during the evening hours on the 4th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2014$10 million · 24 events
- Flash Flooding and Flood in Missouri, April 1 to 3, 2014$77,000 · 1.75 in hail · 67 events
- Drought in Texas, April 1 to 30, 2014$88,000 · 31 events
- Drought in New Mexico, April 1 to 30, 201440 events
- Hail and Damaging Wind in Texas, April 1, 2014$50,000 · 2.5 in hail · 4 events
- Drought in Oklahoma, April 1 to 30, 201437 events
- Drought in Texas, April 1 to 30, 201424 events
- Drought in Texas, April 1 to 30, 201420 events
- Drought in Kansas, April 1 to 30, 201419 events
- Drought in Nebraska, April 1 to 30, 201419 events
- Drought in Texas, April 1 to 30, 201418 events
- Drought in New Mexico, April 1 to 30, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515480.